Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 239, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 24, 2012, 4:31 PM EDT for 7 counties in Tennessee; Scott County, Washington County, Virginia. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 4:31 PM EDT (20:31 UTC)
- Expired
- Jul 24, 2012, 5:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Carter County, TN, Greene County, TN, Hawkins County, TN, Johnson County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, Scott County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 96 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:35 PM EDT | TSTM WND DMG | Kingsport, TN | ONE TREE DOWN IN KINGSPORT. |
| Jul 24, 4:41 PM EDT | TSTM WND DMG | Elizabethton, TN | SEVERAL TREES DOWN IN ELIZABETHTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 12:33 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS54 KMRX 242031
SVRMRX
TNC019-059-073-091-163-171-179-VAC169-191-242100-
/O.NEW.KMRX.SV.W.0239.120724T2031Z-120724T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
431 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN EAST TENNESSEE...
EXTREME EASTERN GREENE COUNTY IN EAST TENNESSEE...
EXTREME EASTERN HAWKINS COUNTY IN EAST TENNESSEE...
JOHNSON COUNTY IN EAST TENNESSEE...
SULLIVAN COUNTY IN EAST TENNESSEE...
UNICOI COUNTY IN EAST TENNESSEE...
WASHINGTON COUNTY IN EAST TENNESSEE...
SCOTT COUNTY IN SOUTHWEST VIRGINIA...
WASHINGTON COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GATE CITY TO BLOUNTVILLE
TO SOUTH HOLSTON DAM...MOVING SOUTHEAST 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ELIZABETHTON...JOHNSON CITY...ERWIN...GRAY...HAMPTON...
JONESBOROUGH...BANNER HILL...SADIE...HUNTER...WATAUGA...FALL
BRANCH...MILLIGAN COLLEGE...AVONDALE...ELK MILLS...LEESBURG...
LIMESTONE COVE...UNICOI AND EMBREEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWEST VIRGINIA.
&&
LAT...LON 3614 8224 3610 8254 3636 8263 3641 8263
3642 8265 3665 8274 3674 8239 3668 8232
3661 8231 3660 8229 3660 8204 3627 8194
TIME...MOT...LOC 2031Z 334DEG 62KT 3639 8221 3640 8239
3646 8260
$$
AMP1 follow-up statement
759
WWUS54 KMRX 242050
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
450 PM EDT TUE JUL 24 2012
TNC059-073-VAC191-242057-
/O.CAN.KMRX.SV.W.0239.000000T0000Z-120724T2100Z/
HAWKINS TN-WASHINGTON VA-GREENE TN-
450 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EASTERN GREENE...
WASHINGTON AND EXTREME EASTERN HAWKINS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS HAVE MOVED TO THE SOUTH AND EAST OUT OF
THESE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWEST VIRGINIA.
LAT...LON 3641 8263 3659 8259 3660 8244 3648 8210
3647 8200 3627 8194 3614 8224 3610 8254
3636 8263
TIME...MOT...LOC 2047Z 330DEG 54KT 3625 8206 3626 8224
3632 8245
$$
TNC019-091-163-171-179-VAC169-242100-
/O.CON.KMRX.SV.W.0239.000000T0000Z-120724T2100Z/
SULLIVAN TN-UNICOI TN-WASHINGTON TN-JOHNSON TN-SCOTT VA-CARTER TN-
450 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CARTER...EASTERN SCOTT...JOHNSON...WASHINGTON...UNICOI AND
SULLIVAN COUNTIES...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HAMPTON TO JOHNSON CITY TO
GRAY.
LOCATIONS IN THE WARNING INCLUDE...
ERWIN...BANNER HILL...EMBREEVILLE...LIMESTONE COVE...JOHNSON CITY
AND UNICOI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWEST VIRGINIA.
&&
LAT...LON 3641 8263 3659 8259 3660 8244 3648 8210
3647 8200 3627 8194 3614 8224 3610 8254
3636 8263
TIME...MOT...LOC 2047Z 330DEG 54KT 3625 8206 3626 8224
3632 8245
$$
AMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:20 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 24, 3:20 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT TUE JUL 24 2012 .SHORT TERM (TONIGHT AND WEDNESDAY)...THUNDERSTORM COMPLEX IS MOVING RAPIDLY SOUTHEAST TOWARD SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE WITH A WEAKENING TREND IN RADAR REFLECTIVITY NOTED AT THIS HOUR. APPARENTLY THE UPPER LEVEL RIDGE IS SMOKING THE CONVECTION RATHER INTENSELY...ESPECIALLY FARTHER SOUTHWEST ACROSS THE REMAINDER OF THE VIEWING AREA. TRIED TO REFLECT THIS IN POPS REMAINDER OF THE DAY AND TONIGHT AS WE ARE NEARING PEAK HEATING AND IT SEEMS TO BE A LITTLE DIFFICULT TO EVEN GET BROKEN CU ON SOME OF THE TERRAIN FEATURES. MODELS SHOW UPPER RIDGE BUILDS INTO THE REGION NICELY ON WEDNESDAY AND MOS POPS REVEAL A BIT OF A GRADIENT FROM NORTHEAST TO SOUTHWEST AND FOLLOWED THIS WHILE ADJUSTING MUCH CLOSER TO THE DRIER MAV NUMBERS. STAYED RELATIVELY CLOSE TO MOS BLEND FOR MIN TEMPS TONIGHT WHILE GOING CLOSER TO THE SOMEWHAT COOLER MET MAXES ON WEDNESDAY AS GUIDANCE SEEMS TO BE RUNNING JUST A BIT TOO WARM. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...RIDGING SURFACE AND ALOFT OVER THE AREA THROUGH EARLY THURSDAY. HIGH HUMIDITY REMAINS IN PLACE. ISOLATED DIURNAL CONVECTION POSSIBLE WED AND THU. UPPER FLOW BECOMES INCREASINGLY SW ON THU AS BROAD TROUGHING BEGINS TO SHIFT S INTO THE TN VALLEY. WEAK FRONTAL BOUNDARY SAGS SOUTH INTO THE AREA ON FRI. WIDESPREAD CONVECTION SOUTH OF FRONTAL BOUNDARY SHOULD TAKE SHAPE OVER THE TN VALLEY AND POSSIBLY TRAIN OVER CERTAIN LOCATIONS DUE TO PARALLEL FLOW. WEAKLY COUPLED JETS MAY ALSO ADD TO STRENGTH AND DEVELOPMENT OF STORMS. UPPER TROUGH CONTINUES TO DIG SE WITH AXIS MOVING EAST OF THE AREA ON SAT. SOME DRYING THROUGH THE LAYER WILL LEAD TO REDUCED PRECIPITATION CHANCES FOR THE REMAINDER OF THE PERIOD. TEMPERATURES WILL REMAIN ABOVE NORMAL AND LEANED TOWARD HIGH SIDE OF MOS GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 74 96 74 97 75 / 20 10 20 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 74 94 72 96 73 / 20 20 20 20 10 OAK RIDGE, TN 73 94 72 95 73 / 20 20 20 20 10 TRI CITIES AIRPORT, TN 70 90 69 92 69 / 30 30 30 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...SEVERE THUNDERSTORM WATCH UNTIL 23Z. &&
Hazardous weather outlook, Jul 24, 5:00 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT TUE JUL 24 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE OHIO RIVER VALLEY TODAY...AND THEN ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE THIS AFTERNOON. THIS COMPLEX OF STORMS IS EXPECTED TO INTENSIFY AS IT MOVES INTO THE AREA THIS AFTERNOON... AND WILL HAVE THE POTENTIAL TO PRODUCE WIDESPREAD DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A FEW ISOLATED STORMS COULD BECOME STRONG TO SEVERE...BRINGING THE POSSIBILITY OF STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. A WEAK COLD FRONT WILL THEN MOVE INTO THE SOUTHERN APPALACHIAN REGION ON FRIDAY...HELPING TO INCREASE THE COVERAGE OF SHOWERS AND THUNDERSTORMS. SEVERAL STORMS ON FRIDAY COULD BECOME STRONG TO SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN ON FRIDAY. DMG
In the hours before
Special weather statement, Jul 24, 1:39 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 139 PM EDT TUE JUL 24 2012 TNZ018-046-047-241830- JOHNSON TN-NORTHWEST CARTER TN-SOUTHEAST CARTER TN- 139 PM EDT TUE JUL 24 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CARTER AND EXTREME SOUTHERN JOHNSON COUNTIES UNTIL 230 PM EDT... AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF HAMPTON...OR 10 MILES SOUTHEAST OF ELIZABETHTON...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROAN MOUNTAIN AND ELK MILLS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, Jul 24, 2:02 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 202 PM EDT TUE JUL 24 2012 TNZ017-018-046-047-VAZ008-241845- JOHNSON TN-NORTHWEST CARTER TN-SOUTHEAST CARTER TN-SULLIVAN TN-WASHINGTON VA- 202 PM EDT TUE JUL 24 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CARTER...CITY OF BRISTOL... WASHINGTON...JOHNSON AND SULLIVAN COUNTIES UNTIL 245 PM EDT... AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF BRISTOL TN...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOUNTAIN CITY... SADIE...SHADY VALLEY...LAUREL BLOOMERY...DOEVILLE...NEVA AND TRADE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, Jul 24, 2:40 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 240 PM EDT TUE JUL 24 2012 TNZ045>047-241930- NORTHWEST CARTER TN-SOUTHEAST CARTER TN-UNICOI TN- 240 PM EDT TUE JUL 24 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CARTER AND UNICOI COUNTIES UNTIL 330 PM EDT... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAMPTON...OR 8 MILES SOUTH OF ELIZABETHTON...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROAN MOUNTAIN. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, Jul 24, 3:15 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT TUE JUL 24 2012 VAZ001-002-005-006-008-242000- LEE VA-RUSSELL VA-SCOTT VA-WASHINGTON VA-WISE VA- 315 PM EDT TUE JUL 24 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LEE...CITY OF BRISTOL...CITY OF NORTON...WISE...WASHINGTON...SCOTT AND RUSSELL COUNTIES UNTIL 400 PM EDT... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAZARD TO ALLISON GAP...AND MOVING SOUTH AT 50 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...LEBANON...WISE... NORTON...ABINGDON...BRISTOL VA...GATE CITY...JONESVILLE... CLEVELAND...BIG STONE GAP...PENNINGTON GAP...WEBER CITY...ROSEDALE... GLADE SPRING...COEBURN...PARDEE...ST. PAUL...LINDELL...EMORY-MEADOW VIEW...CASTLEWOOD AND HANSONVILLE. 17
Special weather statement, Jul 24, 4:20 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 420 PM EDT TUE JUL 24 2012 TNZ045>047-242100- NORTHWEST CARTER TN-SOUTHEAST CARTER TN-UNICOI TN- 420 PM EDT TUE JUL 24 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CARTER AND UNICOI COUNTIES UNTIL 500 PM EDT... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HAMPTON...OR 8 MILES SOUTH OF ELIZABETHTON...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROAN MOUNTAIN... LIMESTONE COVE...AND UNICOI. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! AMP
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:59 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Unicoi, Washington | 31 min |
| Jul 24, 3:38 PM EDT | Severe Thunderstorm Warning | MRX | Lee, Scott, Wise, City of Norton | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.